Oklahoma, 2005

Hail and Damaging Wind in Oklahoma, May 25, 2005

May 25, 2005 · NWS OUN · 7 events in 3 counties and zones

6 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before the first event at May 25, 2:03 AM CST, 5 hours 37 minutes earlier.

Area forecast discussion, May 25, 2:03 AM CST, 5 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
303 AM CDT WED MAY 25 2005

.DISCUSSION...
MCS MAKING ITS WAY S/SE ACROSS PARTS OF AREA THIS MORNING. LOOKS
LIKE THIS ONE WILL STRUGGLE A LITTLE MORE THAN LAST NIGHTS TO HOLD
TOGETHER... BUT SHOULD STILL PROVIDE SOME AREAS WITH RAIN THIS
MORNING. AS THE LAST COUPLE OF NIGHTS HAVE SHOWN DEVELOPMENT AROUND
THE MCS WILL NEED TO BE CLOSELY MONITORED AND THIS WILL MAKE FOR A
LAST MINUTE DECISION ON POPS FOR THIS MORNING. THERE WILL BE ANOTHER
OPPORTUNITY FOR PRECIP AS COLD FRONT TO OUR NORTH MOVES SOUTH ACROSS
AREA THIS AFTN AND TONIGHT. WILL THEREFORE KEEP SOMEWHAT HIGHER POPS
GOING THRU TONIGHT... WITH BEST CHANCE ACROSS W/SW OK AND N TX
REGIONS BY THURSDAY. WITH THIS COLD FRONT ALONG WITH EXPECTED PRECIP
AND CLOUD COVER TEMPS SHOULD REMAIN QUITE A BIT COOLER TODAY AND
TOMORROW.

WX PATTERN REMAINS UNSETTLED THRU UPCOMING HOLIDAY WEEKEND WITH
MINOR DISTURBANCES MOVING THROUGH THE SOUTHERN PLAINS. THIS ALONG
WITH AREA REMAINING ON BACK SIDE OF SURFACE HIGH OVER WEEKEND INTO
EARLY NEXT WEEK WILL ALSO PROVIDE POSSIBLE WAA TO HELP GENERATE
PRECIP. THIS SHOULD HELP KEEP TEMPS DOWN MORE TOWARD NORMAL AS LOW
LEVEL FLOW REMAINS MORE EAST TO SOUTHEASTERLY.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  81  60  76  56 /  60  40  30  20
HOBART OK         84  60  76  56 /  60  60  40  30
WICHITA FALLS TX  89  64  78  58 /  60  60  60  30
GAGE OK           79  55  73  53 /  40  50  30  20
PONCA CITY OK     78  58  74  54 /  40  30  20  10
DURANT OK         86  64  79  59 /  40  40  40  30

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

30/30

In the hours before

Special weather statement, May 25, 7:04 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
804 AM CDT WED MAY 25 2005

OKZ035-251315-
KIOWA OK-
804 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR KIOWA COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES SOUTH OF MOUNTAIN VIEW AT
804 AM CDT...MOVING SOUTHEAST AT 30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 25, 7:08 AM CST, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
808 AM CDT WED MAY 25 2005

OKZ021-033-034-251330-
BECKHAM OK-GREER OK-HARMON OK-
808 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR BECKHAM...GREER AND HARMON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 4 MILES WEST OF ERICK
TO 12 MILES WEST OF VINSON AT 808 AM CDT...MOVING SOUTHEAST AT 30
MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

30
Special weather statement, May 25, 7:16 AM CST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
816 AM CDT WED MAY 25 2005

OKZ038-251330-
COMANCHE OK-
816 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST OF MEERS AT 816
AM CDT...MOVING SOUTHEAST AT 45 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.
Special weather statement, May 25, 7:29 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT WED MAY 25 2005

OKZ038-251345-
COMANCHE OK-
829 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA MOUNTAINS WILDLIFE
REFUGE AT 829 AM CDT...MOVING SOUTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THE STORMS TRACKS
INTO FORT SILL AND LAWTON.
Special weather statement, May 25, 7:29 AM CST, 11 minutes before
SPECIAL WEATHER STATEMENT...CORRECTED TEXT
NATIONAL WEATHER SERVICE NORMAN OK
829 AM CDT WED MAY 25 2005

OKZ038-251345-
COMANCHE OK-
829 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR COMANCHE COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER WICHITA MOUNTAINS WILDLIFE
REFUGE AT 829 AM CDT...MOVING SOUTHEAST AT 40 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE AS THE STORM TRACKS
INTO FORT SILL AND LAWTON.
Special weather statement, May 25, 7:31 AM CST, 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
831 AM CDT WED MAY 25 2005

OKZ033-034-036-251345-
GREER OK-HARMON OK-JACKSON OK-
831 AM CDT WED MAY 25 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GREER...HARMON AND JACKSON
COUNTIES.

A LINE OF STRONG THUNDERSTORMS WAS LOCATED FROM 11 MILES NORTHWEST OF
WILLOW TO 3 MILES WEST OF HOLLIS AT 831 AM CDT...MOVING SOUTHEAST AT
30 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

The radar

The Altus AFB radar (KFDR), 88 km away, was scanning. The volume nearest the first event began at 13:41 UTC.

Open the radar archive at this moment

Event by event

6 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Harmon

When
May 25, 7:40 AM CST
Where
Harmon County, 9 mi N of Gould
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.800, -99.783

Thunderstorm Wind, Harmon

When
May 25, 7:44 AM CST
Where
Harmon County, 4 mi WNW of Gould
Measured
52 kt (60 mph) estimated gust
Reported by
GENERAL PUBLIC
Coordinates
34.683, -99.850

Hail, Harmon

When
May 25, 7:44 AM CST
Where
Harmon County, 4 mi WNW of Gould
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.683, -99.850

Pea to penny size hail was reported covering the ground.

Hail, Jackson

When
May 25, 7:55 AM CST
Where
Jackson County, 6 mi SW of Duke
Measured
0.75 in hail
Reported by
GENERAL PUBLIC
Coordinates
34.600, -99.650

Hail, Jackson

When
May 25, 8:16 AM CST
Where
Jackson County, 9 mi WSW of Altus
Measured
1 in hail
Reported by
AMATEUR RADIO
Coordinates
34.583, -99.483

Hail, Comanche

When
May 25, 8:33 AM CST
Where
Comanche County, Lawton
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.617, -98.400

Hail was reported at the intersection of Sheridan Boulevard and Cache Road.

Hail, Jackson

When
May 25, 8:39 AM CST
Where
Jackson County, Headrick
Measured
0.88 in hail
Reported by
AMATEUR RADIO
Coordinates
34.633, -99.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2005Every state in 2005This day in weather historyWarnings in Oklahoma, May 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5449291, 5449292, 5449293, 5449294, 5449295, 5449296, 5449297.